Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Having fever and leg pain before periods. Advised to take gynae CVP. What is the cure?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi I am 40 years old and a mother of two. My menstrual cycle is of 23-25 days and continues for five days. During the first three days I experience heavy bleeding with clots and pain in the back and abdomen. I start experiencing feverish feeling two-three days before the cycle starts and my legs start aching. All this is hampering my routine life leading to irritability. Doctor has advised to take Gynae CVP whenever having heavy bleeding. But with time even that is proving to be of not much help. Kindly advise what should I do. XXXXXXX XXXXXXX
Posted Thu, 28 Nov 2013 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 45 minutes later
Brief Answer: Cause to be treated Detailed Answer: Hi XXXXXXX XXXXXXX Thanks for the query. According to your age and symptoms the possible causes for your problem are : - Hormonal imbalance leading to menorrhagia and premenstrual syndrome. -Local causes like uterine fibroids or endometrial abnormalities etc. -General causes like thyroid hormonal abnormalities. So, better to go for ultrasound once. And if your doctor recommends go for hormonal profile including estrogen, progesterone, LH, FSH and thyroid hormonal profile. With this workup the possible cause for your problem can be identified. If the cause is found to be hormonal, you may need progesterone pills for few months along with anti fibrinolytic drugs to control the bleeding. If any local causes like fibroids etc found, treatment options depends on size and symptoms. Increased endometrial thickness may need D&C. This helps both for diagnostic and therapeutic purpose. In case of thyroid hormonal abnormality, related drugs to be taken. Hormonal pills can treat premenstrual syndrome also. Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion. Take care.
Above answer was peer-reviewed by
Follow-up: Having fever and leg pain before periods. Advised to take gynae CVP. What is the cure? 2 hours later
Thankyou Doctor for answering may query. I need to inform you that my doctor has got the follwoing tests conducted on me in September, 2013: TSH, CBC, Ultrasound, pap smear, sugar PP/fasting. All the results were normal. No fibrous growth was found in the uterus. Hb was 11. Initially she was giving me iron tablets, but later on stopped it and prescribed only gynae CVP as an when required. Her diagnosis was "Menorrhagea". So far as pre-menstrual syndrome is concerned, do you recommend some tests or medication for that? What more tests should I undergo to check hormnal imbalance?
Answered by Dr. Sree Gouri SR 1 hour later
Brief Answer: Estrogen, progesterone, LH and FSH Detailed Answer: Hi, As all your tests are normal, more possibly hormonal imbalance may be the cause for your problem. To diagnose the hormonal imbalance, you can go for testing of hormonal profile including estrogen, progesterone, LH and FSH at premenstrual phase. Premenstrual syndrome is thought to occur due to affection of interactions between neurotransmitters and sex hormones. This can be seen in women with normal hormonal levels also. But the hormonal pills taken for menorrhagia can cure premenstrual syndrome also to some extent. Decreasing intake of caffeine, sugar and sodium, adequate rest, taking calcium and vitamin E supplements can help in relieving the premenstrual syndrome. So, with your doctor's advice go for hormonal profile and plan treatment accordingly. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor